Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Seizure like episodes with black out. Did spinal tap and MRI. On medication for ADHD. Causes?

A friend of mine is in the hospital right now for seizure like episodes. The doctors have ruled out epilepsy . Her body will shake and she cannot control her movement. She blacks out , but can hear those who speak to her while the episode occurs. They are abrupt, but she can often feel them about to begin. They have done an MRI and a spinal tap. They have done an assortment of tests. She has not received the results from the spinal tap, as of yet. The episodes are almost like she is having an asthma attack, but she does not have asthma. She was on medication for ADHD , but has been recently been taken off of it because of the episodes.
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

The most likely diagnosis in your friend's case is non-epileptic attack disorder.

This is usually due to an underlying stress.

If all her tests including MRI brain, EEG and CSF analysis (spinal tap) are normal, she would benefit from a psychiatric consultation.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Wed, 9 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor